May 16 (Bloomberg) -- CBS Corp., owner of the most-watched U.S. television network, will add three dramas and one comedy to its schedule next season, fewest of the four main broadcasters.
Dramas “Elementary,” “Vegas” and “Made in Jersey” and comedy “Partners” will air on the network in the TV season starting September, CBS said today in an e-mailed statement. CBS Entertainment President Nina Tassler will pitch the schedule to advertisers today at Carnegie Hall in New York.
Fueled by the Super Bowl and a key football playoff game in prime time, CBS is poised to draw the most viewers ages 18 to 49 next season for the first time in 20 years. The network, first in total viewers for nine of the last 10 years, will lead its competitors in advance advertising commitments from marketers and ad rates, CBS Chief Executive Officer Leslie Moonves said on a conference call this month.
“Momentum is on our side this year,” Kelly Kahl, who oversees the network’s schedule, said today at a press conference. “We have the momentum and we have great shows.”
CBS is bringing back 19 shows, including “Big Bang Theory,” “Two and a Half Men” and “NCIS,” while canceling “CSI: Miami” after the show had been on the air for 10 years.
CBS, controlled by Chairman Sumner Redstone, rose 0.4 percent to $32.11 at 11:53 a.m. New York time. The stock had climbed 18 percent this year before today.
“Elementary” stars Jonny Lee Miller as Sherlock Holmes and Lucy Liu as Dr. Joan Watson in a modern-day take on the crime-fighting duo that’s set in New York. Dennis Quaid and Michael Chiklis star in “Vegas,” a show inspired by former Las Vegas Sheriff Ralph Lamb, a fourth-generation rancher who tries to bring order to sin city in the 1960s.
“Made in Jersey” stars Janet Montgomery as a lawyer at a high-powered New York law firm who draws on her background as a prosecutor in Trenton, New Jersey. “Partners” is about how the friendship of two men, played by David Krumholtz and Michael Urie, changes when one of them gets engaged.
Midseason, CBS plans to air “Golden Boy,” about the rise of the youngest police commissioner in New York and the professional and personal costs he pays to achieve that rank. The network ordered a midseason comedy, “Friend Me,” about two buddies who move to Los Angeles from Indiana.
CBS will also air a new reality show from Mark Burnett and Michael Davies called “The Job,” where contestants compete for their dream jobs at America’s top companies.
Broadcast and cable networks released their 2012-2013 schedules in so-called upfront meetings with advertisers to book advance commitments for the season.
Comcast Corp.’s NBC unveiled its schedule May 13, News Corp.’s Fox released its programming lineup on May 14 and Walt Disney Co.’s ABC revealed its new shows yesterday.
NBC is adding seven comedies next year, including “Guys with Kids” from Jimmy Fallon. The network ordered five dramas that include “Revolution” from J.J. Abrams.
Fox is adding five new shows, including the comedy “Ben and Kate” and the drama “The Following” starring Kevin Bacon, and added Britney Spears and Demi Lovato as judges on its “X-Factor” singing competition.
ABC is adding 10 new shows to its lineup next season, including the dramas “666 Park Avenue” and “Last Resort.”
CBS is expected to gain $2.78 billion in commitments, the most of the major networks, Spencer Wang, an analyst in New York with Credit Suisse Group AG, wrote in a May 11 report.
ABC will garner $2.35 billion in ad commitments ahead of next season, 2 percent more than a year earlier, while Fox will collect $2.03 billion and NBC will receive $1.66 billion, Wang wrote.
CBS Television Network 2012-2013 Primetime Schedule (All times ET/PT) MONDAY * 8:00-8:30 PM How I Met Your Mother * 8:30-9:00 PM Partners (New) * 9:00-9:30 PM 2 Broke Girls * 9:30-10:00 PM Mike & Molly * 10:00-11:00 PM Hawaii Five-O TUESDAY * 8:00-9:00 PM NCIS * 9:00-10:00 PM NCIS: Los Angeles * 10:00-11:00 PM Vegas (New) WEDNESDAY * 8:00-9:00 PM Survivor * 9:00-10:00 PM Criminal Minds * 10:00-11:00 PM CSI: Crime Scene Investigation THURSDAY * 8:00-8:30 PM The Big Bang Theory * 8:30-9:00 PM Two and a Half Men * 9:00-10:00 PM Person of Interest * 10:00-11:00 PM Elementary (New) FRIDAY * 8:00-9:00 PM CSI: New York * 9:00-10:00 PM Made in Jersey (New) * 10:00-11:00 PM Blue Bloods SATURDAY * 8:00-9:00 PM Crimetime Saturday * 9:00-10:00 PM Crimetime Saturday * 10:00-11:00 PM 48 Hours Mystery SUNDAY * 7:00-8:00 PM 60 Minutes * 8:00-9:00 PM The Amazing Race * 9:00-10:00 PM The Good Wife * 10:00-11:00 PM The Mentalist
To contact the reporter on this story: Andy Fixmer in Los Angeles at firstname.lastname@example.org
To contact the editor responsible for this story: Anthony Palazzo at email@example.com